MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 3F/3T

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 3F/3T
Model Number 204-04-33
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/13/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient experienced a right knee revision surgery on (b)(6) 2011, due to aseptic loosening.Initial surgery date was (b)(6) 2002.No additional information about the event or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004 rev.N, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient's age, weight, or activity level would cause the surgeon to expect early failure of the system.As noted in "why are total knee arthroplasties failing today - has anything changed after 10 years?", the top five reasons for total knee arthroplasty revision/surgical intervention account for approximately 85% of the reasons that drive revision/surgical intervention.The failure mechanisms are as follows: 39.9% for loosening; 27.4% for infection; 7.35% for instability; 4.7% for periprosthetic fracture; and 4.5 % for arthrofibrosis.In early revisions (less than two years) infection was found to be the most common failure mechanism and late revisions show aseptic loosening as the most common reason.1 1.Sharkey, p.L.(2014, september).Why are total knee arthroplasties failing today - has anything changed after 10 years?; the journal of arthroplasty, 29.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The revision reported was likely the result of aseptic (non-infected) loosening, which damaged the bond of the implant to the bone.However, this cannot be confirmed because the component was not returned for evaluation.There has been no patient information provided; therefore, the patient risk/clinical factors cannot be assessed.This event is being reported as part of a large group of mdr reportable events (386) received from the hospital for specialty surgery (hss).Exactech engineering became aware of unreported revisions of exactech knee product via a published abstract and poster (paper 640 what happened? extreme delamination and oxidation in modern day compression molded polyethylene brian t.Nickel, md, new york, ny lydia weitzler, ms, new york, ny douglas e.Padgett, md, new york, ny timothy m.Wright, phd, new york, ny.Exactech engineering requested access to the hss's details regarding the data used for the publication.The knee engineering team received raw data from hss documenting 386 mdr reportable events (revisions) that occurred at hss from 2001 through january 2018.Hss did not report these events individually to exactech at the time of the revisions.Exactech engineering forwarded the information to the exactech complaint handling unit.Each individual event has been added to the complaint data and investigated.Capa (b)(4) was opened to address this issue and to investigate and report these events.As part of the capa, a risk assessment was conducted to compare the rate of knee revisions before and after adding the additional revisions from hss to the complaint data.The risk assessment concluded that the overall occurrence rate remains at a rating of very low (1) per exactech's risk management procedure.The overall risk profile of the device has not changed.
 
Event or Problem Description
It was reported that a patient experienced a right knee revision surgery on (b)(6) 2011, due to aseptic loosening.Initial surgery date was (b)(6) 2002.No additional information about the event or patient has been provided.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 3F/3T
Common Device Name
TRAPEZOID TIBIAL TRAY SZ 3F/3T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66th court
gainesville FL 32653
MDR Report Key10702463
Report Number1038671-2020-10097
Device Sequence Number3644606
Product Code JWH
UDI-Device Identifier10885862047663
UDI-Public10885862047663
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2007
Device Model Number204-04-33
Device Catalogue Number204-04-33
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;